| Model Number |
24628 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/02/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the right forearm vessel.A 6.00 mm/2.0 cm/50 cm peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon ruptured below nominal pressure.The procedure was completed with a different device.No patient complications were reported.
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual examination identified that there was blood in the balloon material which suggests that there is a leak in the device.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole detected in the mid-section of the balloon material.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination identified no issues with the polymer extrusion shaft which may have potentially contributed to the complaint incident.A visual and tactile examination of the hypotube was completed.No damage or any issues were noted with the hypotube that could have contributed to the complaint incident.No other issues were identified during the product analysis.
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the right forearm vessel.A 6.00mm/2.0cm/50cm peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon ruptured below nominal pressure.The procedure was completed with a different device.No patient complications were reported.